Alert archive / Ohio / Winter Weather Advisories in 2016
Winter Weather Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this winter weather advisory at Feb 14, 2016, 3:11 PM EST for 10 counties in Ohio; Erie County, Pennsylvania. It took effect at Feb 15, 2016, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2016, 3:11 PM EST (20:11 UTC)
- In effect from
- Feb 15, 2016, 7:00 PM EST
- Expired
- Feb 16, 2016, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 57 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Feb 14, 12:54 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 14, 12:54 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1254 PM EST SUN FEB 14 2016 .SYNOPSIS... HIGH PRESSURE WILL MOVE OFF THE EAST COAST TONIGHT AS A WEAKENING AREA OF LOW PRESSURE MOVES INTO THE CENTRAL GREAT LAKES. A STRONGER AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS WEST VIRGINIA TO EASTERN NEW YORK STATE BY TUESDAY EVENING. THE NEXT CLIPPER STORM SYSTEM WILL MOVE ACROSS OHIO TUESDAY NIGHT. HIGH PRESSURE WILL BUILD EAST ACROSS THE GREAT LAKES REGION BY THURSDAY MORNING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NO CHANGES WITH THIS UPDATE. THE CURRENT FORECAST IS ON TRACK. PREVIOUS DISCUSSION. A FEW LINGERING FLURRIES AND SCATTERED SNOW SHOWERS REMAIN OVER THE EASTERN HALF OF THE FORECAST AREA AT THIS TIME. THIS ACTIVITY WILL GRADUALLY DISSIPATE WITH TIME TODAY. AS THE NEXT STORM SYSTEM APPROACHES THE FORECAST AREA FROM THE SOUTHWEST...CLOUDS WILL BEGIN TO STREAM IN FROM THE SOUTHWEST AS WELL TODAY. SO...EXPECTING INCREASING CLOUDINESS WHERE IT IS ALREADY CLEAR. OTHERWISE...UPPER LEVEL CLOUDS MAY MOVE INTO NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA BY THIS AFTERNOON. COLD AIR ADVECTION WILL REMAIN ONE MORE DAY AS COLD AIR REMAINS IN PLACE. WE SHOULD START TO SEE A RAPID WARMUP AFTER TODAY IN ADVANCE OF THE NEXT STORM SYSTEM. I AM LOOKING AT HIGHS AROUND 20 MOST AREAS EXCEPT IN THE EAST IN THE MIDDLE TEENS FOR HIGHS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... UPPER LEVEL FLOW BECOMES MORE ZONAL ACROSS THE LOWER 48 STATES COMPARED TO RECENT DAYS. THIS SHOULD BODE WELL FOR A WARMING TREND AS THE WEEK PROGRESSES. ALTHOUGH...THE ZONAL FLOW DOES NOT PERSIST THROUGH THE ENTIRE FORECAST PERIOD. A RATHER PROGRESSIVE PATTERN STARTS TO SHAPE UP DURING THE MIDDLE OF THE WEEK. AS HIGH PRESSURE BEGINS TO LIFT OUT TO THE NORTHEAST A SERIES OF WEAK WAVES OF LOW PRESSURE WILL MOVE NORTHEAST AND REMAIN SOUTH OF THE FORECAST AREA. THESE TWO STORM SYSTEMS WILL SPREAD SOME LIGHT SNOW ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA TONIGHT THROUGH TUESDAY. A SHORT BREAK WILL TAKE PLACE TUESDAY NIGHT INTO WEDNESDAY AS HIGH PRESSURE SLOWLY BUILDS EAST ACROSS THE AREA. THE NEXT MUCH MORE POTENT STORM SYSTEM WILL APPROACH FROM THE SOUTHWEST WITH AN ASSOCIATED WARM FRONT. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD AS COLD ARCTIC AIR IS SHUNTED EAST AND AWAY FROM THE AREA. && .LONG TERM /THURSDAY THROUGH SATURDAY/... NOT MANY CHANGES TO THE LONG TERM AGAIN TODAY. THE PERIOD LOOKS MILD AS A SURFACE RIDGE WILL BE MOVING OFF TO THE EAST ON THURSDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THURSDAY NIGHT AND SOME WARM AIR ADVECTION PRECIPITATION COULD BEGIN BY DAYBREAK FRIDAY. BETTER CHANCES WILL COME ON FRIDAY AND FRIDAY NIGHT AS LOW PRESSURE HEADS NORTHEAST ACROSS THE CENTRAL GREAT LAKES. THE MODELS ARE IN A BIT BETTER AGREEMENT TODAY WITH THIS SYSTEM SO WILL KEEP LIKELY POPS FOR MUCH OF THE AREA FRIDAY NIGHT. A TRAILING COLD FRONT WILL COME THROUGH EARLY SATURDAY AND EXPECT THE PRECIP TO WIND DOWN FROM WEST TO EAST DURING THE DAY. EVEN BEHIND THE FRONT...TEMPS WILL REMAIN ABOVE NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... STILL SOME HIGH END MVFR CEILINGS FROM NORTH OF KYNG INTO THE INTERIOR PORTIONS OF NW PA. THESE SHOULD GRADUALLY LIFT/MIX OUT THROUGH THE AFTERNOON. OUR ATTENTION THEN MOVES TO A WEAKENING AREA OF LOW PRESSURE THAT WILL MOVE INTO THE CENTRAL GREAT LAKES TONIGHT. IT SHOULD BRING AN AREA OF LIGHT SNOW AND IFR CONDITIONS. THE PERIOD OF IFR CONDITIONS/HEAVIEST SNOW LOOKS TO MOVE FROM WEST TO EAST ACROSS THE REGION BEGINNING 02Z ACROSS THE WEST AND 09Z ACROSS NW PA. THE PERIOD OF HEAVIEST SNOW SHOULD BE ABOUT 4 HOURS LONG BEFORE A BRIEF LULL BETWEEN STORM SYSTEMS. THIS FIRST WAVE OF SNOW WILL GENERALLY BE AROUND AN INCH FOR ALL LOCATIONS. THE NEXT STORM SYSTEM WILL ARRIVE MONDAY NIGHT WITH A CONTINUATION OF THE MVFR/IFR CONDITIONS. WINDS WILL REMAIN SOUTHEAST TONIGHT AROUND 10 KNOTS. SLIGHTLY STRONGER ON MONDAY AS WINDS SHIFT TO THE SOUTH AROUND 12 KNOTS. OUTLOOK...NON VFR MONDAY NIGHT INTO TUESDAY SNOW...MAINLY THE EASTERN 2/3RDS OF THE REGION. NON VFR TUESDAY NIGHT AND WEDNESDAY WITH ANOTHER ROUND OF SNOW. && .MARINE... MOST OF THE WESTERN BASIN HAS FROZEN OVER AND WE SHOULD BE MAKING MORE ICE THIS MORNING AS WINDS HAVE LESSENED. THE THREAT FOR FREEZING SPRAY IS NOW OVER AND WILL LET THE HEADLINE END. HIGH PRESSURE OVER SOUTHERN OHIO WILL SLIDE TO THE EAST COAST TONIGHT ALLOWING SOUTHERLY WINDS TO RETURN. SOUTHERLY FLOW WILL CONTINUE TO LOW PRESSURE PASSES JUST TO THE SOUTHEAST OF THE LAKE EARLY TUESDAY. NORTHERLY WINDS WILL DEVELOP AS THIS OCCURS. ANOTHER WEAKER LOW WILL FOLLOW TUESDAY NIGHT KEEPING THE FLOW WEST TO NORTHWEST. HIGH PRESSURE WILL BUILD OVER THE LAKE FOR THE SECOND HALF OF THE PERIOD. THE SURFACE RIDGE WILL MOVE EAST OF THE LAKE ON THURSDAY CAUSING THE FLOW TO AGAIN BECOME SOUTHERLY IN ADVANCE OF THE NEXT STORM SYSTEM. NOT ANTICIPATING ANY HEADLINES THIS WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...GARNET SHORT TERM...LOMBARDY LONG TERM...KUBINA AVIATION...MULLEN MARINE...KUBINA
Hazardous weather outlook, Feb 14, 3:29 AM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 329 AM EST SUN FEB 14 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-150830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 329 AM EST SUN FEB 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 14, 9:20 AM EST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
920 AM EST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM SNOW CORRY 41.90N 79.65W
02/14/2016 M2.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
THOMPSONLocal storm report, Feb 14, 9:33 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
933 AM EST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM SNOW SOLON 41.37N 81.45W
02/14/2016 M2.6 INCH CUYAHOGA OH SNOW SPOTTER
24 HOUR SNOWFALL.
&&
THOMPSONLocal storm report, Feb 14, 9:39 AM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
939 AM EST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM SNOW PIERPONT 2SE 41.74N 80.54W
02/14/2016 M2.5 INCH ASHTABULA OH SNOW SPOTTER
24 HOUR SNOWFALL. STORM TOTAL 8.7 INCHES.
&&
THOMPSONLocal storm report, Feb 14, 10:54 AM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1054 AM EST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 WNW SPRINGBORO 41.82N 80.43W
02/14/2016 M3.6 INCH CRAWFORD PA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 NNW MANTUA 41.29N 81.23W
02/14/2016 M2.5 INCH PORTAGE OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 NE CONNEAUT LAKE 41.62N 80.29W
02/14/2016 M2.3 INCH CRAWFORD PA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW N HIRAM 41.32N 81.14W
02/14/2016 M2.3 INCH PORTAGE OH COCORAHS
24 HOUR SNOWFALL.
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:11 PM EST | Winter Storm Watch | CLE | Crawford, Erie | 12 hr |
Nearby
Winter Weather Advisories in Ohio, 2016Winter Weather Advisories in Pennsylvania, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.